Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 25, 2008, 3:50 AM MDT for 13 counties in Idaho. It took effect at Sep 25, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2008, 3:50 AM MDT (09:50 UTC)
- In effect from
- Sep 25, 2008, 12:00 PM MDT
- Expired
- Sep 25, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 107 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 250950 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 350 AM MDT THU SEP 25 2008 IDZ410-475-476-252245- /O.UPG.KPIH.FW.A.0014.080925T2000Z-080926T0200Z/ /O.NEW.KPIH.FW.W.0020.080925T1800Z-080926T0200Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 350 AM MDT THU SEP 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONES 475...476...AND 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE DISTURBANCE WILL CROSS THE IDAHO PAN HANDLE TODAY WITH A WEEK FRONTAL PASSAGE RESULTING IN WEST TO SOUTHWEST BREEZY WINDS BETWEEN SUN VALLEY AND SALMON...INCLUDING PORTIONS OF THE ARCO DESERT WHERE WIND GUSTS OF 25 TO 35 MPH AND RELATIVE HUMIDITY IN THE LOWER AND MIDDLE TEENS ARE EXPECTED THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ477-252245- /O.NEW.KPIH.FW.W.0020.080925T1800Z-080926T0200Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 350 AM MDT THU SEP 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONE 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A LOW PRESSURE DISTURBANCE WILL CROSS THE IDAHO PAN HANDLE TODAY WITH A WEEK FRONTAL PASSAGE RESULTING IN WEST TO SOUTHWEST BREEZY WINDS IN THE NORTHERN SAWTOOTH FOREST AREA. WIND GUSTS OF 25 TO 30 MPH AND RELATIVE HUMIDITY IN THE LOWER TEENS ARE EXPECTED THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 252027 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 227 PM MDT THU SEP 25 2008 IDZ410-475>477-260200- /O.CON.KPIH.FW.W.0020.000000T0000Z-080926T0200Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 227 PM MDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR EASTERN IDAHO DUE TO WIND AND HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A DRY COLD FRONT HAS INCREASED WIND TO CRITICAL THRESHOLDS AS RELATIVE HUMIDITY LOWERS IN PORTIONS OF THE WARNED AREA TO BELOW THE 15 PERCENT LEVEL. WIND IS EXPECTED TO RAPIDLY DECREASE SHORTLY AFTER 800 PM TONIGHT...REDUCING THE EXPLOSIVE FIRE GROWTH THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MESSICK
000 WWUS85 KPIH 260133 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 733 PM MDT THU SEP 25 2008 IDZ410-475>477-260245- /O.EXP.KPIH.FW.W.0020.000000T0000Z-080926T0200Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 733 PM MDT THU SEP 25 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR ID ZONES 410 475 476... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DIED DOWN ACROSS THE REGION THIS EVENING AS THE FRONT MOVES OFF TO OUR EAST. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 25, 2:36 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 25, 2:36 AM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 236 AM MDT THU SEP 25 2008 .DISCUSSION...CLOUDS CONTINUE TO MOVE ACROSS PORTIONS OF EASTERN IDAHO THIS MORNING...IN ADVANCE OF SYSTEM MAKING ITS WAY INLAND. CLOSED CIRCULATION APPROACHING VANCOUVER ISLAND AT THIS HOUR WITH TRAILING TROF TO THE SOUTH AND SOUTHWEST. SYSTEM IS STILL FORECAST TO WEAKEN AS IT MOVES EASTWARD TODAY AND FRIDAY. MOISTURE REMAINS AT OR ABOVE 600MB SO NO PRECIPITATION IS EXPECTED. WINDS OF 25 TO 35 KTS AROUND 10000 FT OR SO SHOULD MIX DOWN TODAY...CREATING BREEZY CONDITIONS ACROSS EASTERN IDAHO. THE STRONGEST WINDS WILL BE IN THE MTNS AND ACROSS THE UPPER AND MIDDLE SNAKE PLAIN. GUSTS OF 25 TO 35 MPH WILL BE COMMON IN THESE AREAS THIS AFTN AND EARLY EVENING. AFTER THIS SYSTEM MOVES TO OUR EAST...MORE ZONAL FLOW WILL DEVELOP HEADING INTO THE WEEKEND. IT WILL REMAIN DRY DURING THIS PERIOD AND THROUGH THE EARLY PART OF NEXT WEEK. STRONG RIDGE IS FORECAST TO BUILD ACROSS EASTERN IDAHO. IT APPEARS THAT SOMETIME NEXT WEEK..THE PATTERN WILL SHIFT FAR ENOUGH EAST TO ALLOW MOISTURE TO MOVE INTO THE AREA AND WITH IT THE POSSIBILITY OF SOME SHOWERS/TSTORMS. RIGHT NOW...FCST HAS THAT HAPPENING ON TUESDAY WITH INCREASING CLOUDS AND A SLIGHT CHC ONLY IN THE MTNS. WOULD NOT BE SURPRISED TO SEE THAT DELAYED MORE AS THIS HAS BEEN THE TREND...AND SOMETIMES THE MODELS TRY TO BREAK DOWN THESE PATTERNS TOO QUICKLY. LOOKING AT TEMPS...A SLOW WARMING TREND IS EXPECTED INTO THE WEEKEND FOR AFTN HIGHS. A LITTLE FASTER WARMING TREND IS EXPECTED FOR EARLY NEXT WEEK AHEAD OF ANTICIPATED CLOUDS/CONVECTION. OVERNIGHT LOW FOR THE NEXT SEVERAL MORNINGS WILL BE NEED TO BE WATCHED ACROSS THE UPPER AND MIDDLE SNAKE VALLEY. FCST TEMPS ARE RIGHT NOW IN THE LOW TO MID 30S...WHICH CERTAINLY MEAN FROST AND/OR LIGHT FREEZES. FOR NOW...WILL NOT OPT FOR ANY HIGHLIGHTS TONIGHT ESPECIALLY SINCE CLOUDS WILL BE IN THE AREA AND ANY PROLONGED FROST/LIGHT FREEZE IS NOT EXPECTED. WITH LESS CLOUD COVER AFTER TONIGHT...LONGER PERIODS OF FROST AD/OR FREEZE CONDITIONS MIGHT BE EXPERIENCED. KEYES && .AVIATION...WIDESPREAD VFR CONDITIONS THROUGH THE WEEK. A LOW PRESSURE DISTURBANCE CROSSING THE IDAHO PAN HANDLE THIS AFTERNOON WILL RESULT IN BREEZY CONDITIONS AT SNAKE PLAIN TAF SITES WHERE SOUTHWEST WINDS OF 10 TO 20 KNOTS AT BYI...PIH AND IDA WILL DEVELOP BY EARLY AFTERNOON. RS && .FIRE WEATHER...A LOW PRESSURE DISTURBANCE WILL CROSS THE IDAHO PAN HANDLE TODAY WITH A WEAK FRONTAL PASSAGE RESULTING IN WEST TO SOUTHWEST BREEZY WINDS BETWEEN SUN VALLEY AND SALMON...INCLUDING PORTIONS OF THE ARCO DESERT WHERE WIND GUSTS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON. MAINLY HIGH LEVEL CLOUDS WILL BE OVER THE CENTRAL MOUNTAINS THIS AFTERNOON WITH RELATIVE HUMIDITY IN THE LOWER LEVELS IN THE LOWER TEENS. A RED FLAG WARNING HAS BEEN ISSUED FOR ZONES 475...476...477 AND 410. LIGHTER WINDS UNDER A WEAK HIGH PRESSURE RIDGE ARE EXPECTED FRIDAY. RS && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR IDZ410-475>477. &&
Hazardous weather outlook, Sep 25, 3:15 AM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT THU SEP 25 2008 IDZ017>025-031-032-260915- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 315 AM MDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE TOWARD EASTERN IDAHO TODAY AND TONIGHT. BREEZY WEST TO SOUTHWEST WINDS WILL DEVELOP OVER THE ENTIRE REGION BY AFTERNOON AND LINGER INTO THIS EVENING. SUSTAINED WINDS OF 10 TO 20 MPH WILL BE COMMON...WITH UP TO 25 MPH POSSIBLE IN THE MOUNTAINS AND UPPER SNAKE PLAIN. GUSTS OF 25 TO 35 MPH WILL ARE FORECAST AS WELL IN THESE AREAS. VERY DRY AIR WILL REMAIN PLACE TODAY OVER THE REGION...WITH ONLY ENOUGH MOISTURE FOR HIGH AND MID LEVEL CLOUDS. THE COMBINATION OF THESE CONDITIONS HAS PROMPTED A RED FLAG WARNING FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE PLAIN. PLEASE SEE RFWPIH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WITH DRY AIR IN PLACE...MORNING LOWS WILL AGAIN DROP INTO THE 30S ACROSS THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. CURRENT FORECASTS CALL FOR POCKETS OF POSSIBLE FROST AND/OR LIGHT FREEZE CONDITIONS...MOSTLY IN THE MIDDLE AND UPPER SNAKE VALLEY. THOSE WITH AGRICULTURAL OR HORTICULTURAL INTERESTS SHOULD MONITOR OVERNIGHT LOWS INTO EARLY NEXT WEEK TO SEE IF PROTECTING PLANTS AND VEGETATION IS REQUIRED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.